MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA IM PROGESTERONE (PRGE); PROGESTERONE ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA IM PROGESTERONE (PRGE); PROGESTERONE ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a discordant elevated atellica im progesterone result for one infertile female patient sample, using lot 314.The sample was repeated on the same atellica im, which gave a result similar to the initial result.The same sample was repeated on an alternate method, which gave lower results compared to the atellica im results.The lower result from these repeats was reported to the physician(s).For troubleshooting purpose only, the sample was also repeated on a advia centaur xp instrument, which gave results similar to the atellica im results.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated progesterone results.
 
Additional Manufacturer Narrative
An outside the united states customer observed a discordant elevated atellica im progesterone result for one infertile female patient sample, using lot 314.The sample was repeated on the same atellica im, which gave a result similar to the initial result.The same sample was repeated on an alternate method, which gave lower results compared to the atellica im results.The lower result from these repeats was reported to the physician(s).For troubleshooting purpose only, the sample was also repeated on a advia centaur xp instrument, which gave results similar to the atellica im results.The qc results were within the normal ranges when this sample was tested.The interpretation of results section of the atellica im progesterone instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00082 on apr 11, 2023.Additional information apr 14, 2023 and may 04, 2023: an outside the united states customer observed a discordant elevated atellica im progesterone result for one infertile female patient sample, using lot 314.The sample was repeated on the same atellica im, which gave a result similar to the initial result.The same sample was repeated on an alternate method, which gave lower results compared to the atellica im results.The lower result from these repeats was reported to the physician(s).For troubleshooting purpose only, the sample was also repeated on a advia centaur xp instrument, which gave results similar to the atellica im results.Reagent issues were ruled out based on review of quality control (qc) which showed recovery within acceptable ranges and no issues were reported with other patient samples.No information regarding the medication and/or supplementation taken by this patient could be provided.No historical atellica im progesterone results from this patient were available.The remaining volume was insufficient for an internal investigation.The atellica im progesterone assay instructions for use (ifu) have the following limitations statement: "with the advent of new steroid-based medications (analogues) with similar chemical structures to progesterone, there is the possibility of cross-reactivity and falsely elevated results.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If the progesterone results are inconsistent with clinical evidence, additional testing is suggested to confirm the result." based on the available information, the cause of the discordant result is consistent with a sample specific interferent.A potential product performance issue has not been identified.The customer is operational.

Brand Name
ATELLICA IM PROGESTERONE (PRGE)
Common Device Name
PROGESTERONE ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16714388
Report Number1219913-2023-00082
Device Sequence Number15272501
Product Code JLS
UDI-Device Identifier00630414599779
UDI-Public00630414599779
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K932955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2023
Device Model NumberN/A
Device Catalogue Number10995659
Device Lot Number314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale